Log in
AF Association
16,823 members19,945 posts

Dizziness and Flecainide

Has anyone experienced intermittent dizziness with Flecainide after taking it for some months and did anything help?

16 Replies
oldestnewest

Finlova

Yes I did, and what helped was I STOPPED taking it.

Also the more I was taking it the more frequent my AF became.

My own test was that when I was diagnosed it that used as PIP, i would revert to NSR in say 1 to 2 hrs, which I did i the main, however when I never used the PIP and I went into AF, i reverted back into NSR anyway in the same timeframes give or take 10mins.

I was then prescribed it as 150mg twice a day around November/December last year, well from then my symptons got way out of control.

I ceased taking as my own decision, and although would still get AF, none of the side effects I was experiencing on Flecainide.

However, there are plenty around who swear by it, hence we go back to the conundrum of this AF being such an idividual thing on how we best manage it.

1 like
Reply

Thank you Mick - it gives me some idea what happens to other people on it and is helpful. I've taken 2 x 100 mg since August without problems until quite recently and have had no AF in that time.

Reply

No problems over 12 months same dose. Cardio has said I can reduce to 50mg 3 times a day. Postponing this while I get the gastro (test showed bad bacteria) sorted out and the Mg/CoQ10 optimised.

Please let us know how you get on if you do reduce and how e.g. keep the evening dose the same & reduce the morning one or as above.

Reply

Will do orchardworker. I've been working on my general health, diet and exercise and see the EP in August when, if all is OK, I'll discuss it with him. Fingers crossed for you too.

Reply

Hi Finvola, I never experienced dizziness whilst taking it daily, however I did once take a little too much is a short time frame and came over all funny. I had spots in front of my eyes too, but this wore off after a while.

Reply

Hi Jason - I was hoping the dizziness was a passing thing but it seems to be getting a bit worse each day. Some other posters mentioned vision disturbances on high doses of Flecainide, too.

2 likes
Reply

No dizziness, no eye problems, after six months on Flecainide.

Reply

Hi I am one of the people who had visual disturbance and although I was never dizzy as in " light headed" I did sometimes have a vertigo like feeling. My eyes couldn't focus properly in light and that also gave me a strange feeling. All this was at the high level of 300 mg a day, when I dropped down to 250 mg most of them went. Although not very pleasant they were still better than having A.F. 70% of the time. X

2 likes
Reply

Hi dedeottie - AF 70% of the time must have been dreadful - hopefully all behind you now. xx

Reply

Fingers crossed. X

Reply

Hi, yes I did, although I can't remember the dose, but only when combined with Bisoprolol. In the end it was decided to change Flecainide for Amiodorone but that didn't work either, I ended up bradycadic so in the end was finally offered ablation.

Reply

Thanks Mrsg - I hope that all goes well for you.

Reply

Yes, I started taking it in August and felt lightheaded at times, mainly when I was sitting down which was rather strange. Fortunately it seems to have stopped.

Reply

Thanks Sam, it's reassuring that it has stopped.

Reply

I've now posted an update on the diagnosis.

Reply

I take Flecainide twice daily and in the last 3/4 weeks have started experiencing 'dizzy' spells. They last a few seconds and on one occasion I honestly thought I was about to pass out. Scary. I've been on the same dose for around 3 years now and have had no problems, that I know of. I have PAF (and ridiculously high b.p.) which off course causes the AF episodes. Very strange that these dizzy spells have been mentioned on here in connection to Flecainide. Maybe its back to see my doc for me eh?

Be well everyone!

Blue :-)

1 like
Reply

You may also like...